Key result
Dicloxacillin linked to reduced INR and prosthetic valve thrombosis in a warfarin patient.
Why the study?
The interaction between dicloxacillin therapy and warfarin anticoagulation leading to prosthetic heart valve thrombosis requires careful evaluation.
Case Report (n=1)
Dicloxacillin therapy may interact with warfarin, leading to subtherapeutic INR and severe complications such as prosthetic valve thrombosis, necessitating careful INR monitoring.
INR monitoring warranted with dicloxacillin in warfarin patients; case extends interaction evidence but leaves open systematic confirmation.
A 76-year-old woman receiving warfarin after aortic valve replacement experienced prosthetic valve thrombosis during dicloxacillin therapy. Successful thrombolysis was achieved with tissue plasminogen activator. The international normalized ratio (INR) on admission was reduced to 1.4 and an increased warfarin dosage was required for three weeks following discontinuation of dicloxacillin treatment in order to maintain therapeutic INRs. Careful monitoring of INRs and titration of the warfarin dosage is recommended when dicloxacillin is prescribed to patients receiving warfarin.
No takes yet. Share an insight, caveat, or question.
Trygve Husebye Sigrun Halvorsen (1999) conducted a case report in Prosthetic heart valve thrombosis (n=1). Dicloxacillin was evaluated on Prosthetic valve thrombosis and reduced INR. Dicloxacillin therapy in a patient receiving warfarin was associated with a reduced INR of 1.4 and subsequent prosthetic valve thrombosis, requiring an increased warfarin dosage.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: